MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA112902A
Medical Device Problem Codes Inflation Problem (1310); Malposition of Device (2616); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported to gore: on (b)(6) 2022, a patient underwent treatment for the right common femoral artery utilizing a gore® viabahn® vbx balloon expandable endoprosthesis (vbx) device during a transcatheter aortic valve replacement (tavr) procedure.It was reported that the technician prepared the device with a short, negative pressure on the balloon and then the vbx device was advanced to the right common femoral artery from the contra-lateral side using an 8 fr ansel sheath.The physician reported that the vbx device was difficult to advance through the sheath, although it was ultimately able to be advanced to the intended location.Upon inflation, the balloon on the stent reportedly inflated on the proximal end, but not the distal end.The stent then dislodged from the balloon catheter with enough force to push it into the distal third of the superficial femoral artery (sfa).An attempt was made to use a separate balloon (armada 14mm x 20mm), but the stent was unable to be fully deployed.The patient was the taken to surgery and an open cut-down was performed to fix the leak in the common femoral artery.A sheath and guidewire were then used to access the stent in the sfa, and a 6mm armada balloon was used to successfully deploy the stent in the sfa.The patient tolerated the procedure and is reported to be recovering well.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Additional Manufacturer Narrative
The manufacturing records were reviewed and the device lot met all pre-release specifications.The device remains implanted, therefore direct product evaluation was not possible.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
kaitlin barnash
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14310177
Report Number2017233-2022-02906
Device Sequence Number14770772
Product Code PRL
UDI-Device Identifier00733132637706
UDI-Public00733132637706
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2024
Device Model NumberBXA112902A
Device Catalogue NumberBXA112902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexMale